Florida, 2001Flood in Florida, November 2 to 4, 2001
November 2 to 4, 2001 · NWS MFL · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 2, 2:00 AM EST, 6 hours earlier.
Area forecast discussion, Nov 2, 2:00 AM EST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
200 AM EST FRI NOV 2 2001
THE FORECAST THIS MORNING ALL DEPENDS ON THE MOVEMENT OF TS MICHELLE.
HAVE THROWN OUT THE ETA AS IT HAS NO IDEA AS WHERE MICHELLE IS
CURRENTLY LOCATED AND WHERE SHE IS GOING. WILL THEREFORE LEAN HEAVILY
ON THE AVN MODEL. IF THIS MODEL IS CORRECT...MICHELLE WHICH WILL
INTENSIFY INTO A HURRICANE WILL GIVE SOUTH FLORIDA A SCARE. MICHELLE
MOVES NORTH AND MAKES A TURN TO THE RIGHT IN THE VICINITY OF WESTERN
CUBA. THE PROBLEM...WHERE EXACTLY WILL THIS TURN OCCUR...THUS SOUTH
FLORIDA WILL BE UNDER THE GUN. WITH MICHELLES CURRENT SPEED IF SHE
DOES HIT SOUTH FLORIDA IT WILL NOT BE UNTIL LATE THIS WEEKEND OR
MONDAY.
WILL CONTINUE WITH THE PREVIOUS FORECAST THINKING AND GO WITH WINDY
WET WEATHER THROUGH MONDAY. WILL CONTINUE THE COASTAL FLOOD WARNING
FOR BROWARD TODAY AS MEDIA IS SHOWING WATER AFFECTING BUSINESSES
NEAR THE ATLANTIC BEACHES OF BROWARD COUNTY. THE HEAVY SURF ADVISORY
WILL REMAIN IN EFFECT FOR PALM BEACH AND MIAMI-DADE COUNTIES WITH A
COASTAL FLOOD WATCH PALM BEACH...BROWARD AND MIAMI-DADE COUNTIES
TONIGHT.
ALSO DEPENDING ON THE MOVEMENT OF MICHELLE...SOME AREAS OF SOUTH
FLORIDA COULD RECEIVE HEAVY RAINFALL. RIGHT NOW THE BEST BET IS THE
EXTREME SOUTHERN PORTIONS OF OUR CWA.
BY TUESDAY...MICHELLE SHOULD BE TO OUR EAST WITH A RETURN TO MORE
TYPICAL WEATHER. HOWEVER THE WINDS WILL REMAIN HIGH AND SHOULD NOT
DECREASE SIGNIFICANTLY UNTIL TUESDAY.
.MIA...SMALL CRAFT ADVISORY ALL WATERS.
...COASTAL FLOOD WARNING BROWARD COUNTY TODAY.
...HEAVY SURF ADVISORY MIAMI-DADE AND PALM BEACH COUNTY TODAY.
...COASTAL FLOOD WATCH JUPITER INLET TO OCEAN REEF TONIGHT.In the hours before
Special weather statement, Nov 2, 3:00 AM EST, 5 hours before
FLZ063-066>075-011600-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
400 AM EDT FRI NOV 2 2001
...HEAVY SURF ADVISORY PALM BEACH AND MIAMI-DADE COASTLINE TODAY...
...COASTAL FLOOD WARNING BROWARD COUNTY TODAY...
...RIP CURRENTS LIKELY ALL EAST COAST BEACHES TODAY...
STRONG NORTHEAST WINDS OF 30 TO 35 MPH WITH OCASSIONAL HIGHER GUSTS
NEARING 40 MPH WILL CREATE WIND WAVES OF 9 TO 12 FEET IN THE
ATLANTIC COASTAL WATERS.
A HEAVY SURF ADVISORY WILL BE IN EFFECT FOR PALM BEACH AND MIAMI
-DADE COUNTIES TODAY AS THE WIND WAVES BREAKING UPON THE EAST COAST
WILL PRODUCE VERY TREACHEROUS SURF FOR BEACH GOERS AND MARINERS
ALIKE. SOME BEACH EROSION WILL BE POSSIBLE AS WELL.
THESE SAME BREAKING WIND WAVES WILL CREATE COASTAL FLOODING PROBLEMS
AT THE BROWARD COUNTY COASTLINE AS WAVES, ESPECIALLY AT HIGH TIDE
BETWEEN 800 AM AND 900 AM THIS MORNING, WILL FLOOD SOME COASTAL
AREAS.
THE STRONG NORTHEAST WINDS ALONG WITH WITH FAVORABLE TIDE CONDITIONS
WILL RESULT IN RIP CURRENTS BEING LIKELY ALONG ATLANTIC BEACHES
ESPECIALLY DURING THE MID AFTERNOON HOURS TODAY.
NO OTHER HAZARDOUS WEATHER IS EXPECTED ACROSS SOUTH FLORIDA TODAY.
SPOTTER ACTIVATION IS NOT TO BE REQUESTED.
FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Flood, Broward
- When
- November 2, 8:00 AM EST to November 4, 10:00 AM EST
- Where
- Broward County, Hollywood
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
Nearly a week of moderate to strong onshore winds, culminating with the approach of hurricane Michelle, produced coastal flooding from Hollywood Beach to Hallandale Beach. The flooding was worst near the time of high tide and involved damage to sea walls and other coastal structures. Water flowed across the "broadwalk" and into some businesses. Beach erosion in Broward, Palm Beach and Miami-Dade counties during the entire event was moderate to locally severe. Beach renourishment costs are estimated at over $10 million.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272140.